Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 11, 2016, 1:40 AM CDT for Matagorda County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 1:40 AM CDT (06:40 UTC)
- Expired
- May 11, 2016, 2:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Matagorda County, TX
The radar
The Houston radar (KHGX), 114 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
276
WUUS54 KHGX 110640
SVRHGX
TXC321-110715-
/O.NEW.KHGX.SV.W.0052.160511T0640Z-160511T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
140 AM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MATAGORDA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 215 AM CDT
* AT 139 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MATAGORDA...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MATAGORDA AND WADSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2862 9601 2876 9609 2896 9575 2870 9561
TIME...MOT...LOC 0639Z 249DEG 23KT 2871 9596
HAIL...1.00IN
WIND...60MPH
$$
HUFFMAN1 follow-up statement
104
WWUS54 KHGX 110707
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
207 AM CDT WED MAY 11 2016
TXC321-110716-
/O.EXP.KHGX.SV.W.0052.000000T0000Z-160511T0715Z/
MATAGORDA TX-
207 AM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MATAGORDA COUNTY WILL
EXPIRE AT 215 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER, SMALL
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2862 9601 2876 9609 2896 9575 2870 9561
TIME...MOT...LOC 0704Z 249DEG 23KT 2871 9596
$$
HUFFMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:44 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 10, 11:44 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1144 PM CDT TUE MAY 10 2016
.DISCUSSION...
06Z AVIATION...AN AREA OF TSRA HAS BEEN EXPANDING OVER THE PAST
HOUR WEST OF THE TAF SITES. HAVE ADDED A TEMPO FOR -TSRA TO ALL
INLAND TAF SITES AS THIS CONVECTION MOVES E-NE ACROSS SE TX
GENERALLY BETWEEN 6Z AND 10Z. WIDESPREAD MVFR CEILINGS ARE
PRESENT...IFR CEILINGS ARE POSSIBLE LATE TONIGHT INTO THE MORNING
HOURS. WINDS WILL INCREASE AROUND MID-MORNING WITH MVFR CEILINGS
SLOWLY LIFTING THROUGH THE MORNING. 33
&&
.PREV DISCUSSION... /ISSUED 914 PM CDT TUE MAY 10 2016/
DISCUSSION...
CENTRAL TEXAS AREA SHOWERS/THUNDERSTORMS THAT ARE OFF TO THE WEST AND
NORTHWEST OF OUR NORTHERN COUNTIES ARE SHOWING A GRADUAL WEAKENING
TREND AS THEY CONTINUE EDGING TO THE EAST. ANTICIPATE THIS TREND TO
CONTINUE DURING THE REMAIN EVENING AND OVERNIGHT HOURS...BUT SOME
LINGERING ACTIVITY MIGHT EDGE INTO SOME OF OUR COUNTIES. FOR THE
EVENING UPDATE...NUDGED UP RAIN CHANCES JUST A LITTLE BIT ACROSS OUR
FAR NORTHERN AND NORTHWESTERN COUNTIES BEFORE 1 AM. AFTER 1 AM...ADDED
SOME 30% POPS HERE AND THERE TO ACCOUNT FOR ANY REMAINING SHOWERS
MOVING ACROSS THE AREA. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 87 70 85 68 / 40 20 20 30 50
HOUSTON (IAH) 73 87 71 87 70 / 30 10 10 30 30
GALVESTON (GLS) 76 80 74 81 74 / 30 10 10 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...33Hazardous weather outlook, May 10, 4:03 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 403 AM CDT TUE MAY 10 2016 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-110915- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 403 AM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 11, 1:30 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 130 AM CDT WED MAY 11 2016 TXZ236-110715- MATAGORDA TX- 130 AM CDT WED MAY 11 2016 ...STRONG THUNDERSTORMS ACROSS CENTRAL MATAGORDA COUNTY THROUGH 215 AM CDT... AT 130 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MATAGORDA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MATAGORDA...SOUTH TEXAS NUCLEAR PLANT AND WADSWORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2858 9606 2874 9615 2896 9575 2872 9562 TIME...MOT...LOC 0630Z 245DEG 22KT 2870 9603 HUFFMAN
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:30 AM CDT | Special Weather Statement | HGX | Matagorda | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.